Alert archive / California / Wind Advisories in 2014
Wind Advisory 29, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Apr 13, 2014, 2:29 PM PDT for Los Angeles County, California. It took effect at Apr 14, 2014, 2:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2014, 2:29 PM PDT (21:29 UTC)
- In effect from
- Apr 14, 2014, 2:00 AM PDT
- Expired
- Apr 14, 2014, 1:36 PM PDT
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
847 WWUS76 KLOX 132129 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 229 PM PDT SUN APR 13 2014 ...GUSTY SANTA ANA WINDS ACROSS LOS ANGELES AND VENTURA COUNTIES LATER TONIGHT AND MONDAY... .HIGH PRESSURE DEVELOPING OVER THE GREAT BASIN WILL GENERATE GUSTY SANTA ANA WINDS ACROSS PORTIONS OF VENTURA AND LOS ANGELES COUNTIES STARTING LATER TONIGHT AND LASTING THROUGH MIDDAY MONDAY. THE STRONGEST WINDS WILL BE IN THE MOUNTAINS...ESPECIALLY IN AND AROUND THE HIGHWAY 14 AND INTERSTATE 5 CORRIDORS. CAZ046-053-054-140530- /O.NEW.KLOX.WI.Y.0029.140414T0900Z-140414T2100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY... MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG 229 PM PDT SUN APR 13 2014 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 2 PM PDT MONDAY. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. STRONGEST AROUND THE HIGHWAY 14 AND INTERSTATE 5 CORRIDORS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ044-045-088-547-140530- /O.NEW.KLOX.WI.Y.0029.140414T0900Z-140414T2100Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 229 PM PDT SUN APR 13 2014 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 2 PM PDT MONDAY. * WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ MW
4 follow-up statements
542 WWUS76 KLOX 140515 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1015 PM PDT SUN APR 13 2014 ...GUSTY SANTA ANA WINDS ACROSS LOS ANGELES AND VENTURA COUNTIES LATER TONIGHT AND MONDAY... .HIGH PRESSURE DEVELOPING OVER THE GREAT BASIN WILL GENERATE GUSTY SANTA ANA WINDS ACROSS PORTIONS OF VENTURA AND LOS ANGELES COUNTIES STARTING LATER TONIGHT AND LASTING THROUGH MIDDAY MONDAY. THE STRONGEST WINDS WILL BE IN THE MOUNTAINS...ESPECIALLY IN AND AROUND THE HIGHWAY 14 AND INTERSTATE 5 CORRIDORS. CAZ046-053-054-141100- /O.CON.KLOX.WI.Y.0029.140414T0900Z-140414T2100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY... MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG 1015 PM PDT SUN APR 13 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM PDT MONDAY... * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. STRONGEST AROUND THE HIGHWAY 14 AND INTERSTATE 5 CORRIDORS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ044-045-088-547-141100- /O.CON.KLOX.WI.Y.0029.140414T0900Z-140414T2100Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 1015 PM PDT SUN APR 13 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM PDT MONDAY... * WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ MW/SIRARD
489 WWUS76 KLOX 141046 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 346 AM PDT MON APR 14 2014 ...GUSTY SANTA ANA WINDS ACROSS LOS ANGELES AND VENTURA COUNTIES LATER TONIGHT AND MONDAY... .HIGH PRESSURE OVER THE GREAT BASIN WILL GENERATE GUSTY SANTA ANA WINDS ACROSS PORTIONS OF VENTURA AND LOS ANGELES COUNTIES THROUGH THE EARLY AFTERNOON. THE STRONGEST WINDS WILL BE IN THE MOUNTAINS...ESPECIALLY IN AND AROUND THE HIGHWAY 14 AND INTERSTATE 5 CORRIDORS. CAZ046-053-054-141900- /O.CON.KLOX.WI.Y.0029.000000T0000Z-140414T2100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY... MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG 346 AM PDT MON APR 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. STRONGEST AROUND THE HIGHWAY 14 AND INTERSTATE 5 CORRIDORS. * TIMING...THE WINDS WILL PEAK MID MORNING AND THEN SLOWLY DECREASE THROUGH THE LATE MORNING AND EARLY AFTERNOON. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ044-045-088-547-141900- /O.CON.KLOX.WI.Y.0029.000000T0000Z-140414T2100Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 346 AM PDT MON APR 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS FROM 35 TO 40 MPH. * TIMING...THE WINDS WILL PEAK MID MORNING AND THEN SLOWLY DECREASE THROUGH THE LATE MORNING AND EARLY AFTERNOON. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ ASR
815 WWUS76 KLOX 141524 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 824 AM PDT MON APR 14 2014 CAZ044>046-088-547-141630- /O.CAN.KLOX.WI.Y.0029.000000T0000Z-140414T2100Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...TOPANGA... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 824 AM PDT MON APR 14 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. SANTA ANA WINDS ARE NO LONGER EXPECTED TO REACH ADVISORY LEVELS. LOCAL NORTHEAST WINDS 15 TO 25 MPH ARE STILL POSSIBLE IN THE HILLS AND BELOW THE FAVORED PASSES AND CANYONS THROUGH EARLY AFTERNOON. $$ CAZ053-054-142100- /O.CON.KLOX.WI.Y.0029.000000T0000Z-140414T2100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 824 AM PDT MON APR 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH. STRONGEST AROUND THE HIGHWAY 14 AND INTERSTATE 5 CORRIDORS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ MW
342 WWUS76 KLOX 142036 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 136 PM PDT MON APR 14 2014 CAZ053-054-142145- /O.CAN.KLOX.WI.Y.0029.000000T0000Z-140414T2100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 136 PM PDT MON APR 14 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY LEVELS. AREAS OF NORTHEAST WINDS 20 TO 30 MPH WILL CONTINUE THROUGH THE AFTERNOON...ESPECIALLY IN AND AROUND THE HIGHWAY 14 CORRIDOR. $$ MW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 13, 12:50 PM PDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 13, 12:50 PM PDT, 1 hour 39 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1250 PM PDT SUN APR 13 2014 .SYNOPSIS... ONE MORE DAY OF COOL TEMPERATURES WEST OF THE MOUNTAINS FOR TODAY BEFORE HIGH PRESSURE COMBINES WITH OFFSHORE FLOW FOR MUCH WARMER TEMPERATURES MONDAY INTO TUESDAY. TEMPERATURES WILL GRADUALLY COOL FOR THE REMAINDER OF THE WEEK AS ONSHORE FLOW AND MORNING COASTAL CLOUDS RETURN WEST OF THE MOUNTAINS. && .SHORT TERM (TODAY-WED)...WE ARE TRANSITIONING TO A ONE DAY WEAK TO MODERATE OFFSHORE FLOW PATTERN TONIGHT INTO MONDAY. NAM HAS DIALED BACK THE WINDS A NOTCH OR TWO FROM ITS INITIAL SWING AT IT ON FRIDAY AND NOW LOOKS SIMILAR TO THE WEAKER GFS/ECMWF SOLUTIONS. STILL, EVEN THOUGH THE MODEL SOLUTIONS HAVE TRENDED LIGHTER THE WINDS STILL SHOULD BE AT LEAST LOW END ADVISORY LEVEL IN THE MTNS AND SOME OF THE VALLEYS OF VENTURA/LA COUNTIES. AND ALONG WITH THOSE WINDS WILL COME A SIGNIFICANT JUMP IN TEMPS WITH HUMIDITIES DROPPING INTO THE TEENS AND LOCALLY SINGLE DIGITS. IF IT WEREN'T FOR THE BIG INCREASE RECENTLY IN FUEL MOISTURES THIS WOULD DEFINITELY BE A RED FLAG SITUATION, BUT THE WETTER FUELS PRECLUDES THE ISSUANCE OF ANY HIGHLIGHTS AT THIS TIME. THE OTHER FACTOR IS THAT THIS IS EXPECTED TO BE A ONE-OFF EVENT AS WE TRANSITION TO ONSHORE FLOW TUESDAY. STILL EXPECTING A PRETTY WARM AND DRY DAY TUESDAY, ESPECIALLY INLAND, BUT WITHOUT THE WIND. THE ONSHORE TRENDS MAY ACTUALLY PRESENT AN ELEVATED FIRE RISK IN AND AROUND THE ANTELOPE VALLEY TUESDAY AFTERNOON AS A PRETTY STRONG ONSHORE PUSH DEVELOPS, BUT AGAIN THE HIGHER FUEL MOISTURE LIKELY WILL KEEP RISK MINIMAL. COASTAL AREAS EXPECTED TO GET IN ON THE WARM/BREEZY CONDITIONS AS WELL MONDAY, THOUGH IT REMAINS TO BE SEEN HOW QUICKLY THIS DEEP MARINE INVERION LINGERS. THE NAM HAS BEEN PRETTY CONSISTENT SHOWING A RAPIDLY LOWERING INVERSION THIS EVENING AS THE SANTA ANA WINDS START TO SURFACE IN THE MTNS AND HIGHER VALLEYS. THE GFS AND ECMWF, HOWEVER, HAVE BEEN MUCH MORE CONSERVATIVE WITH THEIR FORECASTS. FOR NOW AM LEANING TOWARDS THE WARMER/BREEZIER NAM SOLUTION BUT CONFIDENCE NOT 100%. NOT EXPECTING ANY TEMPERATURE RECORDS NEXT COUPLE DAYS AS THE RECORDS ARE ALL WELL UP INTO THE 90S. EVEN THE WARMEST ESTIMATES FOR TOMORROW KEEP HIGHS AT LEAST A FEW DEGREES BELOW RECORD LEVELS. AND RECORDS FOR TUESDAY ARE EVEN WARMER, WHILE MOST COAST/VALLEY LOCATIONS SHOULD BE AT LEAST A FEW DEGREES COOLER WITH THE ONSHORE TRENDS. HIGHS EXPECTED TO DROP BACK TO NEAR NORMAL LEVELS BY WEDNESDAY WITH SOME MARINE LYR RETURNING TO COASTAL AREAS. .LONG TERM (THU-SUN)...A PRETTY BLAND WEATHER PATTERN THROUGH THE WEEKEND. A WEAK TROF THU WILL LIKELY YIELD A SOMEWHAT DEEPER MARINE LYR THROUGH SATURDAY. ON SUNDAY THE ECMWF IS QUITE A BIT STRONGER WITH A POSITIVELY TILTED UPPER RIDGE MOVING OVERHEAD ON SUNDAY. THE GFS HAS SOME INCREASE IN HEIGHTS BUT MUCH LESS SO THAN THE EC. SO SOME WARM UP IS EXPECTED BY SUNDAY BUT STILL TOO EARLY TO SAY HOW MUCH. && .AVIATION...13/1735Z... OVERALL...LOW TO MODERATE CONFIDENCE IN 18Z TAF PACKAGE. DEEP AND WEAK INVERSION IN PLACE ACROSS THE AREA. CURRENT MVFR CIGS NORTH OF POINT CONCEPTION WILL CLEAR OUT BY 20Z...WHILE SOUTH OF POINT CONCEPTION A COMBO OF MVFR/VFR CIGS WILL LIKELY CONTINUE THRU MID AFTERNOON BEFORE DISSIPATING. FOR TONIGHT...FORECAST IS LOW CONFIDENCE FOR COASTAL TAF. THE MARINE INVERSION IS EXPECTED TO BECOME MORE SHALLOW THIS EVENING/OVERNIGHT WHILE OFFSHORE FLOW DEVELOPS. SO...EXPECT INLAND AREAS TO REMAIN CLEAR. HOWEVER...COASTAL TAF SITES WILL POTENTIALLY SEE A RETURN OF SOME MVFR CIGS...BUT CONFIDENCE IN RETURN/TIMING/HEIGHT OF CIGS IS LOW. KLAX...LOW CONFIDENCE IN 18Z TAF. CURRENT MVFR/VFR CIGS COULD LINGER BEYOND CURRENT 20Z CLEARING FORECAST. FOR TONIGHT...LOW CONFIDENCE IN RETURN OF STRATUS AS WELL AS ITS HEIGHT (IF IT DOES RETURN). KBUR...MODERATE CONFIDENCE IN 18Z TAF. THERE IS A 35% CHANCE OF MVFR CIGS BETWEEN 18Z AND 23Z THIS AFTERNOON. FOR TONIGHT...THE DEVELOPING OFFSHORE FLOW SHOULD KEEP THE AIRFIELD CLEAR AND PRODUCE SOME LLWS/TURBULENCE AFTER 10Z. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). && PUBLIC...MW AVIATION...RAT SYNOPSIS...SWEET WWW.WEATHER.GOV/LOSANGELES
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.